Alert archive / Alaska / Winter Storm Warnings in 2007

Winter Storm Warning 1, NWS Anchorage, AK

January 7, 2007

NWS Anchorage, AK issued this winter storm warning at Jan 7, 2007, 12:00 AM AKST. It took effect at Jan 7, 2007, 9:00 PM AKST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2007, 12:00 AM AKST (09:00 UTC)
In effect from
Jan 7, 2007, 9:00 PM AKST
Expired
Jan 8, 2007, 2:00 AM AKST
In force
5 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK42 PAFC 071400
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
500 AM AST SUN JAN 7 2007

AKZ191-080200-
/X.UPG.PAFC.BZ.A.0001.070108T0300Z-070108T1500Z/
/X.NEW.PAFC.WS.W.0001.070108T0300Z-070109T0100Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
500 AM AST SUN JAN 7 2007

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
AST MONDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
AST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

A POWERFUL STORM IN THE NORTH PACIFIC AND AN ASSOCIATED WEATHER
FRONT WILL MOVE INTO THE WESTERN ALEUTIANS TONIGHT. THE WEATHER
FRONT WILL BRING SNOW ALONG WITH STRONG WINDS OF 55 TO 80M MPH.
VISIBILITY WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS
THROUGH THE NIGHT. VISIBILITY WILL BEGIN TO INCREASE ON MONDAY AS
SNOW CHANGES TO RAIN. HIGH WINDS WILL CONTINUE INTO MONDAY
AFTERNOON.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
IMMINENT OR HIGHLY LIKELY. FOR BLIZZARD CONDITIONS, ALL TRAVEL OR
OUTDOOR ACTIVITY SHOULD BE DONE WITH EXTREME CAUTION. FOR FREEZING
RAIN, EXTREME CAUTION SHOULD BE USED WHEN TRAVELING DUE TO VERY
SLIPPERY SURFACES. FOR SEVER WIND CHILL, IF YOU MUST BE OUTDOORS,
IT IS CRITICAL YOU COVER ALL EXPOSED SKIN. IN HIGH WINDS, LOOSE
OBJECTS SHOULD BE SECURED.

$$
4 follow-up statements
000 
WWAK42 PAFC 071411 CCA
WSWALU

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
510 AM AST SUN JAN 7 2007

AKZ191-080215-
/X.UPG.PAFC.BZ.A.0001.070108T0300Z-070108T1500Z/
/X.COR.PAFC.WS.W.0001.070108T0300Z-070109T0100Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
510 AM AST SUN JAN 7 2007

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
AST MONDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
AST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

A POWERFUL STORM IN THE NORTH PACIFIC AND AN ASSOCIATED WEATHER
FRONT WILL MOVE INTO THE WESTERN ALEUTIANS TONIGHT. THE WEATHER
FRONT WILL BRING SNOW ALONG WITH STRONG WINDS OF 55 TO 80 MPH.
VISIBILITY WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS
THROUGH THE NIGHT. VISIBILITY WILL BEGIN TO INCREASE ON MONDAY AS
SNOW CHANGES TO RAIN. HIGH WINDS WILL CONTINUE INTO MONDAY
AFTERNOON.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
IMMINENT OR HIGHLY LIKELY. FOR BLIZZARD CONDITIONS, ALL TRAVEL OR
OUTDOOR ACTIVITY SHOULD BE DONE WITH EXTREME CAUTION. FOR FREEZING
RAIN, EXTREME CAUTION SHOULD BE USED WHEN TRAVELING DUE TO VERY
SLIPPERY SURFACES. FOR SEVERE WIND CHILL, IF YOU MUST BE
OUTDOORS, IT IS CRITICAL YOU COVER ALL EXPOSED SKIN. IN HIGH
WINDS, LOOSE OBJECTS SHOULD BE SECURED.

$$
000 
WWAK42 PAFC 080123
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
423 PM AST SUN JAN 7 2007

AKZ195-080900-
/X.NEW.PAFC.BZ.W.0001.070108T0123Z-070108T0900Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
423 PM AST SUN JAN 7 2007

...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT AST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. 

A LINE OF SNOW HAS PUSHED INTO THE PRIBILOF ISLANDS WITH SNOW
EXPECTED TO CONTINUE THROUGH THE EVENING. COMBINED WITH STRONG
WINDS...VISIBILITIES WILL BE FREQUENTLY REDUCED TO ONE QUARTER
MILE OR LESS. SNOW AND WINDS WILL TAPER OFF LATER THIS EVENING
WITH VISIBILITIES IMPROVING DRAMATICALLY BY MIDNIGHT.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ191-081330-
/X.EXT.PAFC.WS.W.0001.070108T0600Z-070108T2000Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
423 PM AST SUN JAN 7 2007

...WINTER STORM WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO
11 AM AST MONDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 11 AM AST MONDAY. 

A POWERFUL STORM IN THE NORTH PACIFIC AND AN ASSOCIATED WEATHER
FRONT WILL MOVE INTO THE WESTERN ALEUTIANS TONIGHT. THE WEATHER
FRONT WILL BRING SNOW ALONG WITH STRONG WINDS OF 55 TO 80 MPH.
VISIBILITY WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS
THROUGH THE NIGHT. VISIBILITY WILL BEGIN TO INCREASE ON MONDAY AS
SNOW CHANGES TO RAIN. HIGH WINDS WILL CONTINUE INTO MONDAY
AFTERNOON.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
IMMINENT OR HIGHLY LIKELY. FOR BLIZZARD CONDITIONS... ALL TRAVEL
OR OUTDOOR ACTIVITY SHOULD BE DONE WITH EXTREME CAUTION. FOR
FREEZING RAIN... EXTREME CAUTION SHOULD BE USED WHEN TRAVELING
DUE TO VERY SLIPPERY SURFACES. FOR SEVERE WIND CHILL... IF YOU
MUST BE OUTDOORS... IT IS CRITICAL YOU COVER ALL EXPOSED SKIN. IN
HIGH WINDS... LOOSE OBJECTS SHOULD BE SECURED.

$$
000 
WWAK42 PAFC 080519
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
819 PM AST SUN JAN 7 2007

AKZ195-080630-
/X.CAN.PAFC.BZ.W.0001.000000T0000Z-070108T0900Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
819 PM AST SUN JAN 7 2007

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE
BLIZZARD WARNING. 

THE LINE OF SNOW SHOWERS THAT MOVED THROUGH QUICKLY THIS EVENING
BRINGING BLIZZARD CONDITIONS HAS PASSED TO THE EAST OF THE
PRIBILOF ISLANDS. ALTHOUGH PERIODIC SNOW SHOWERS ARE EXPECTED TO
REMAIN THROUGH THE NIGHT...VISIBILITIES ARE NOT ANTICIPATED TO
REACH BLIZZARD CRITERIA. WINDS WILL ALSO DIMINISH FROM THE 20 TO
30 MPH RANGE CURRENTLY TO 10 TO 20 MPH AFTER MIDNIGHT.

$$

AKZ191-081730-
/X.CON.PAFC.WS.W.0001.070108T0600Z-070108T2000Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
819 PM AST SUN JAN 7 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM AST
MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM AST MONDAY. 

A POWERFUL STORM IN THE NORTH PACIFIC AND AN ASSOCIATED FRONT HAS
MOVED INTO THE WESTERN ALEUTIANS TONIGHT. THE FRONT WILL CONTINUE
TO BRING SNOW ALONG WITH STRONG WINDS OF 55 TO 80 MPH TONIGHT.
VISIBILITY WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS
THROUGH THE NIGHT. VISIBILITY WILL BEGIN TO INCREASE EARLY MONDAY
AS SNOW CHANGES TO RAIN AFTER MIDNIGHT. THE HIGH WINDS WILL
CONTINUE INTO MONDAY AFTERNOON.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
IMMINENT OR HIGHLY LIKELY. FOR BLIZZARD CONDITIONS... ALL TRAVEL
OR OUTDOOR ACTIVITY SHOULD BE DONE WITH EXTREME CAUTION. FOR
FREEZING RAIN... EXTREME CAUTION SHOULD BE USED WHEN TRAVELING
DUE TO VERY SLIPPERY SURFACES. FOR SEVERE WIND CHILL... IF YOU
MUST BE OUTDOORS... IT IS CRITICAL YOU COVER ALL EXPOSED SKIN. IN
HIGH WINDS... LOOSE OBJECTS SHOULD BE SECURED.

$$
000 
WWAK42 PAFC 081100
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
200 AM AST MON JAN 8 2007

AKZ191-081200-
/X.CAN.PAFC.WS.W.0001.000000T0000Z-070108T2000Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
200 AM AST MON JAN 8 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
WINTER STORM WARNING. 

THIS IS THE LAST STATEMENT THAT WILL ISSUED FOR THIS EVENT.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this winter storm warning went out at Jan 6, 11:10 PM AKST, 50 minutes earlier.

Area forecast discussion, Jan 6, 11:10 PM AKST, 50 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
410 AM AST SUN JAN 7 2007

.DISCUSSION...

...SUMMARY...
THIS MORNING...LOW PRESSURE IS PRESENT OVER THE NORTHERN GULF OF
ALASKA WITH ANOTHER MUCH LARGER LOW OUT WEST TOWARD THE KAMCHATKA
PENINSULA. A RIDGE OF HIGH PRESSURE IS SANDWICHED IN BETWEEN. A WEAK
LOW PRESSURE IS PUNCHING THROUGH THE RIDGE IN THE EASTERN BERING SEA
THIS MORNING. GENERALLY QUIET AND VERY COLD WEATHER IS PRESENT OVER
THE MAINLAND THIS MORNING. THE WEAK LOW PRESSURE OVER THE EASTERN
BERING IS BRINGING SOME SNOW SHOWERS AND FAIRLY GUSTY WINDS FROM THE
FAR EASTERN ALEUTIANS TO PORTIONS OF THE BRISTOL BAY COAST. THE BIG
WEATHER MAKER...HOWEVER...IS A VERY STRONG FRONT OVER THE
CENTRAL/WESTERN BERING AND ALEUTIANS TODAY MOVING WELL OUT AHEAD OF
THE PARENT LOW OFF THE SOUTH TIP OF THE KAMCHATKA. HEAVY SNOW/RAIN
CHANGING TO RAIN...ALONG WITH VERY STRONG WINDS...ARE PRESENT WITH
THIS FRONT.

THE FRONT OVER THE BERING AND ALEUTIANS INDICATES THE ONSET TO A
MAJOR PATTERN CHANGE ACROSS THE WHOLE STATE. AS THIS FRONT MOVES EAST
OVER THE NEXT FEW DAYS...IT WILL BRING A MUCH WARMER AIRMASS TO THE
ENTIRE REGION. THE PARENT UPPER LEVEL LOW WILL REMAIN OUT TOWARD
KAMCHATKA...WITH A RIDGE OVER EASTERN ALASKA. THIS MEANS WARM AND
VERY MOIST SOUTHWEST TO SOUTH FLOW SETTING UP OVER THE ENTIRE
FORECAST AREA BY LATE WEDNESDAY.

...MODELS...
MODELS ARE IN VERY GOOD AGREEMENT AND HAVE BEEN CONSISTENT WITH THE
SIGNIFICANT FEATURES...INCLUDING THE MAJOR FRONT PROGRESSING EAST
THROUGH THE BERING AND ALEUTIANS. THUS...THERE IS HIGHER THAN NORMAL
CONFIDENCE IN THE FORECAST WE ARE PUTTING OUT THIS MORNING. MAIN
CHALLENGE WILL BE PRECIPITATION TYPE...AS RAIN VS SNOW AND CHANGEOVER
WILL BE AN ISSUE FOR THE SOUTHERN PORTION OF THE FORECAST AREA OVER
THE NEXT FEW DAYS.

...SOUTHCENTRAL FORECAST SOUTH AND EAST OF THE ALASKA RANGE...
SURFACE LOW PRESSURE OVER THE NORTHEAST GULF IS BRINGING SOME SNOW
SHOWERS AROUND CORDOVA TODAY. THIS ACTIVITY WILL DISSIPATE BY TONIGHT
AS THE LOW DISSIPATES AS IT MOVES EAST. OVERALL...A QUIET DAY IS IN
STORE TODAY OVER SOUTHCENTRAL...WITH DRY AND VERY COLD OFFSHORE FLOW.
LOCALLY GUSTY WINDS WILL CONTINUE THROUGH GAPS IN THE TERRAIN. VERY
SIMILAR CONDITIONS ARE EXPECTED TUESDAY. MANY AREAS WILL SEE THEIR
FIRST REAL SUNSHINE IN A WHILE FOR TODAY AND TUESDAY. THE BIG CHANGES
THEN ENSUE BEGINNING WEDNESDAY AS THE FLOW SWITCHES TO ONSHORE AND
THE FIRST IN A LIKELY BARRAGE OF SYSTEMS MOVES IN. EXPECT MILD
TEMPERATURES AND PERIODS OF SNOW...MIXED WITH RAIN AT TIMES OVER
COASTAL AREAS...FROM WEDNESDAY INTO NEXT WEEKEND AND POSSIBLY LONGER.

...SOUTHWEST MAINLAND FORECAST...
GENERALLY QUIET AND VERY COLD WEATHER TO PERSIST THROUGH TUESDAY
MORNING WITH SOME LOW CLOUDS ALONG THE COAST AND AREAS OF ICE FOG. AN
EXCEPTION IS A WEAK SHORTWAVE MOVING THROUGH THE RIDGE...BRINGING A
QUICK SHOT OF SNOW THIS MORNING TO THE ALASKA PENINSULA. THE BIG
CHANGES ENSUE BEGINNING TUESDAY AFTERNOON...AS THE STRONG FRONT
MARCHING ACROSS THE BERING BEGINS TO BRING SNOW AND STRONG WIND TO
THE WEST COAST. THE PRECIPITATION WILL SPREAD INLAND TO MCGRATH BY
MIDDAY WEDNESDAY. EXPECT A PROLONGED PERIOD OF SNOW WITH THE FRONT
ALONG WITH TEMPERATURES RISING SIGNIFICANTLY. RAIN COULD EVEN MIX IN
TOWARD LATE WEDNESDAY ALONG PORTIONS OF THE COAST. WINDS WILL BE
QUITE STRONG...ESPECIALLY TOWARD THE COAST...AND BLIZZARD CONDITIONS
ARE CERTAINLY A POSSIBILITY. UNSETTLED WEATHER AND MILD TEMPERATURES
TO CONTINUE OVER THE SOUTHWEST MAINLAND THROUGH THE WEEKEND.

...BERING SEA/ALEUTIAN FORECAST...
A STRONG FRONT IS BRINGING HIGH WINDS AND SNOW CHANGING TO RAIN
ACROSS THE WESTERN/CENTRAL ALEUTIANS AND BERING TODAY. THIS FRONT
WILL MARCH EAST TO THE EASTERN ALEUTIANS/BERING TONIGHT INTO TUESDAY.
ONCE THIS FRONT MOVES THROUGH...EXPECT MILD TEMPERATURES WITH
UNSETTLED SOUTHWEST FLOW AND PERIODS OF SNOW AND RAIN THROUGH NEXT
WEEKEND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 195.
         HIGH WIND WARNING 187.
         BLIZZARD WATCH 155.
MARINE...STORM WARNINGS 172 175 410.
         GALE WARNINGS 121 130 155 160 165 170 171 176 179 180 185
         350.
         HEAVY FREEZING SPRAY WARNINGS 120 121 125 129 130 132 138
         140 141 150 160 350 410.

FOISY JAN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 11:00 PM AKSTGale WarningAFC9 hr
Jan 6, 11:00 PM AKSTGale WarningAFC3 days
Jan 6, 11:00 PM AKSTSmall Craft AdvisoryAFC9 hr
Jan 6, 11:00 PM AKSTStorm WarningAFC9 hr
Jan 6, 11:00 PM AKSTStorm WarningAFC60 hr
Jan 6, 11:30 PM AKSTHeavy Freezing Spray WarningAFC12 hr
Jan 7, 12:00 AM AKSTHigh Wind WarningAFC40 hr
Jan 7, 12:08 AM AKSTBlowing Snow AdvisoryAFC10 hr
Jan 7, 7:30 AM AKSTGale WarningAFC
Jan 7, 7:30 AM AKSTSmall Craft AdvisoryAFC
Jan 7, 11:00 AM AKSTGale WarningAFC3 days
Jan 7, 11:00 AM AKSTGale WarningAFC24 hr
Jan 7, 11:00 AM AKSTSmall Craft AdvisoryAFC24 hr
Jan 7, 11:00 AM AKSTSmall Craft AdvisoryAFC36 hr
Jan 7, 11:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr
Jan 7, 11:00 AM AKSTHeavy Freezing Spray WarningAFC4 days
Jan 7, 12:35 PM AKSTGale WarningAFC10 hr
Jan 7, 12:35 PM AKSTSmall Craft AdvisoryAFC34 hr
Jan 7, 1:22 PM AKSTWind Chill AdvisoryAFC40 hr
Jan 7, 1:55 PM AKSTHeavy Freezing Spray WarningAFC9 hr

Nearby

Winter Storm Warnings in Alaska, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.